Ask The Doctor > Questions & Answers > Struggling to lose weight

Struggling to lose weight

Patient: I am struggling to lose weight, I’m 5ft9 and 86kg, I go to the gym 3-4 times a week and have a personal trainer, I also have quite a healthy diet but I can’t budge a pound. I’m on nuva ring but no other medication

 

 

Symptoms: Over weight

 

 

Doctor: Thank you for your question. It seems as though that you are following a safe and effective method for healthy weight lo ss. If you have not noticed any weight loss it is possible that you may need to cut down some of the calories in your daily diet. Healthy weight loss should be between 1-2 lbs per week. This corresponds to cutting 3500-7000 calories per week out of your diet. This can effectively be be done by combining calorie reduction with calorie burning (from exercise). We would like you to consider this as an option, and discuss this with your family doctor and personal trainer to see if this would be best for you. Further more, the nuva ring contraceptive medication can cause you to gain wait. This is a hormone eluting contraceptive ring which has a document side effect of weight gain. You may want to discuss other options of birth control with a lower risk of weight gain with your doctor to determine what will be best for you.Thank you for choosing AskTheDoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment